MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD¿ INSULIN SYRINGE; HYPODERMIC NEEDLE

BD MEDICAL - DIABETES CARE BD¿ INSULIN SYRINGE; HYPODERMIC NEEDLE
Catalog Number 928855
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: n/a.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd¿ insulin syringe had smeared scale marking on the syringe barrel.No serious injury or medical intervention was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.A review of the device history record was completed for batch # 6137737 all inspections were performed per the applicable operations qc specifications.There was one (1) notification [200645778] noted for missing print.Based on the samples / photo(s) received the investigation concluded: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned.Investigation conclusion: root cause cannot be determined at this time as the issue is unconfirmed as no samples or photos were returned.Correction: due to an it issue beginning on 7/3/2018, previously filed emdrs did not contain required fields.This supplemental emdr is filed to provide the following omitted fields: event attributed to: other.Device single use?: no.Device returned to manufacturer: no.
 
Additional Manufacturer Narrative
Investigation summary: customer returned (13) 3/10cc, 8mm, 30g walgreens syringes in an open poly bag from lot # 6137737.Customer states that there are smeared markings on the syringes.All returned syringes were examined and all exhibited smeared scale markings from the 0-5 unit markings.Samples were forwarded to manufacturing (holdrege) on 09nov2018 for further review.On 12nov2018, holdrege received thirteen (13) 0.3ml, 8mm, 30g walgreens syringes in an opened polybag from batch# 6137737.All samples were decontaminated per hstr-17 and hqa-68 prior to being evaluated.Upon evaluation by qe ah, similar findings to those documented during initial investigation performed at bd franklin lakes were noted.All but two (2) of the returned samples were noted to have smeared ink at or around the zero (0) line scale marking.Two (2) of the returned samples were noted to have slight smears of the scale marking, however, the result to the scale print would not have been noted to be a defect, had it been found during routine in-line inspections on the manufacturing floor.Capa 162566 was initiated by the holdrege plant to address print related quality notifications and their associated root causes.Batch# 6137737 was manufactured prior to initiation of this capa.A review of the device history record was completed for batch # 6137737 all inspections were performed per the applicable operations qc specifications.There was one (1) notification [200645778] noted for missing print.Severity: s_1__; occurrence: a complaint history check was performed and this is the 1st related complaint for scale marking illegible on lot # 6137737.Based on the samples / photo(s) received the investigation concluded: - confirmed: bd was able to duplicate or confirm the customer¿s indicated failure.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD¿ INSULIN SYRINGE
Common Device Name
HYPODERMIC NEEDLE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key7834710
Report Number1920898-2018-00672
Device Sequence Number13770903
Product Code FMI
UDI-Device Identifier00311917025278
UDI-Public00311917025278
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K955235
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number928855
Device Lot Number6137737
Initial Date Received by Manufacturer 08/10/2018
Supplement Date Received by Manufacturer08/10/2018
08/10/2018
Initial Report FDA Received Date08/30/2018
Supplement Report FDA Received Date09/10/2018
12/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;